MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER
Model Number 420-159
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information available.Device evaluation: the device and marker band were evaluated on (b)(6) 2018.The reported complaint was confirmed.The marker band was a clean disconnect from the catheter.The band and epoxy on the catheter exhibits no damage.It was noted that one fiber may be dead at the tip of the device.The proximal coupler of the device showed no damage.Notification has been marked in this field to indicate this complaint is part of a voluntary field action.
 
Event or Problem Description
A procedure commenced to treat a left superficial femoral artery lesion.It was noted that the lesion was noted to be plaque.Once the laser catheter got through the lesion, the catheter was pulled back, and it was noted that the marker band had detached from the distal tip of the device, and was still present on the wire.The team used a balloon to retrieve the marker band.Another device was used to complete the case with excellent result.There was no reported patient harm.

Brand Name
SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7825199
Report Number1721279-2018-00114
Device Sequence Number1143094
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public00813132024765
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2019
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH17H07A052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005